Alert archive / Iowa / Flash Flood Warnings in 2014
Flash Flood Warning 56, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 31, 2014, 10:54 PM CDT for 5 counties in Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2014, 10:54 PM CDT (03:54 UTC)
- Expired
- Sep 1, 2014, 4:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clarke County, IA, Lucas County, IA, Madison County, IA, Marion County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 40 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.9 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1500 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
374
WGUS53 KDMX 010354
FFWDMX
IAC039-117-121-125-181-010945-
/O.NEW.KDMX.FF.W.0056.140901T0354Z-140901T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1054 PM CDT SUN AUG 31 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WARREN COUNTY IN SOUTH CENTRAL IOWA...
NORTHWESTERN MARION COUNTY IN SOUTH CENTRAL IOWA...
EASTERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
NORTHWESTERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...
NORTHERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 445 AM CDT
* AT 1050 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORMS WITH
HEAVY RAINFALL REPEATEDLY MOVING OVER PORTIONS OF THE WARNED AREA.
AS MUCH AS 1 TO 2 INCHES OF RAIN PER HOUR HAS OCCURRED WITH THESE
STORMS...AND IS EXPECTED TO OCCUR WITH ADDITIONAL THUNDERSTORMS.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DES MOINES...WEST DES MOINES...INDIANOLA...NORWALK...OSCEOLA...
CARLISLE...PLEASANTVILLE...AVENUE OF THE SAINTS EVENT CENTER...
MILO...HARTFORD...MURRAY...ST. CHARLES...NEW VIRGINIA...TRURO...
MARTENSDALE...LACONA...CUMMING...PATTERSON...ST. MARYS AND EAST
PERU.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4117 9401 4151 9384 4151 9349 4150 9344
4151 9342 4149 9342 4150 9340 4149 9340
4149 9336 4150 9335 4148 9334 4151 9333
4151 9317 4105 9344 4104 9401
$$
ZOGG1 follow-up statement
010
WGUS73 KDMX 010516
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1216 AM CDT MON SEP 1 2014
IAC039-117-121-125-181-010526-
/O.CAN.KDMX.FF.W.0056.000000T0000Z-140901T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN IA-MARION IA-MADISON IA-LUCAS IA-CLARKE IA-
1216 AM CDT MON SEP 1 2014
...THE FLASH FLOOD WARNING FOR WARREN...NORTHWESTERN MARION...EASTERN
MADISON...NORTHWESTERN LUCAS AND NORTHERN CLARKE COUNTIES IS
CANCELLED...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 4117 9401 4151 9384 4151 9349 4150 9344
4151 9342 4149 9342 4150 9340 4149 9340
4149 9336 4150 9335 4148 9334 4151 9333
4151 9317 4105 9344 4104 9401
$$
ZOGGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 7:10 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Aug 31, 7:10 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 710 PM CDT SUN AUG 31 2014 .SHORT TERM /TONIGHT/... ISSUED AT 422 PM CDT SUN AUG 31 2014 SEVERE WEATHER AND HEAVY RAIN POTENTIAL ARE THE PRIMARY FORECAST CONCERNS OVERNIGHT. WARM ADVECTION BASED ELEVATED SHOWERS AND THUNDERSTORMS CURRENTLY ONGOING OVER WESTERN IOWA WITH THE MAIN FOCUS OVER THE WEST CENTRAL PORTION OF THE STATE. THIS HAS RESULTED IN AN EXPANSIVE CLOUD DECK OVER CENTRAL IOWA AND HAS LED TO SFC BASED CAPPING THROUGH THE AREA. THE SFC INSTABILITY IS MUCH STRONGER INTO SOUTHWEST NEBRASKA AND NORTHEAST KANSAS AND THIS SHOULD BE THE AREA FOR SURFACE BASED DEVELOPMENT. STORMS MAY BE INITIALLY SUPERCELLULAR OVER THAT REGION BUT SHOULD GRADUALLY TRANSITION TO A MORE LINEAR THREAT AS THE SYSTEM ADVANCES INTO WESTERN AND CENTRAL IOWA. STILL POTENTIAL FOR AN ISOLATED TORNADO THUS THE REASON FOR THE INCLUSION OF A FEW WESTERN COUNTIES IN THE CURRENT TORNADO WATCH. THE INSTABILITY AXIS WILL INCREASE ACROSS CENTRAL IOWA AS THE LOW LEVEL JET INCREASES AND POOLING OF MOISTURE OCCURS AHEAD OF THE COLD FRONT. A VIGOROUS UPPER LEVEL SHORT WAVE/PV ANOMALY WILL ARRIVE THIS EVENING WILL HELP STORMS BECOME MORE WIDESPREAD OVERNIGHT. STORMS INITIALLY SHOULD BE MOVING NEARLY PARALLEL TO THE INSTABILITY WHICH WILL LEAD TO THE POTENTIAL FOR TRAINING STORMS. DEVELOPING COLD POOLS AND THE THREAT FOR DAMAGING WIND GUSTS ARE EXPECTED THE PRIMARY SEVERE WEATHER THREAT. HEAVY RAINFALL IS ALSO ANOTHER ISSUE OVERNIGHT. CURRENT PWAT VALUES ARE LESS THAN IMPRESSIVE AND GENERALLY UNDER 1.5 INCHES. HOWEVER SHOULD HAVE POOLING OVERNIGHT AS ADDITIONAL MOISTURE ARRIVES AND WILL PUSH VALUES TO NEAR 1.75 INCHES AND WILL HELP LEAD TO FAVORABLE CONDITIONS FOR WARM RAIN PROCESSES. HAVE ISSUED A FLASH FLOOD WATCH FOR THE SOUTHWEST QUARTER OF THE AREA WHERE THE LOWEST FLASH FLOOD GUIDANCE VALUES EXIST IN ADDITION TO THE HIGHEST THREAT FOR HEAVY RAINFALL. BEST POTENTIAL WILL BE BETWEEN 00-09Z WITH THE DES MOINES METRO THREAT BETWEEN 03-07Z. .LONG TERM /MONDAY THROUGH SUNDAY/... ISSUED AT 405 PM CDT SUN AUG 31 2014 COLD FRONT TO MOVE THROUGH TONIGHT AND BE STRETCHED ACROSS THE FAR SOUTHEASTERN CWA BY MONDAY MORNING. SOME LINGERING STORMS OR ADDITIONAL DEVELOPMENT ALONG THE FRONT POSSIBLE THROUGH THE MORNING/EARLY AFTERNOON HOURS AS SOUTHERLY FLOW AND THETA E ADVECTION IN PLACE. SECONDARY PUSH OF COOLER AIR ALONG WITH ENERGY ALOFT TO SLIDE THROUGH NORTHERN IOWA/SOUTHERN MINNESOTA. COULD SEE SOME CHANCES FOR PRECIP WITH THIS ENERGY AS WELL...BUT MAJORITY OF PRECIP EXPECTED TO REMAIN NORTH/EAST OF THE CWA. STILL SOME WEAK INSTABILITY AROUND WITH COOLER AIR MOVING IN ALOFT...AND WEAK BOUNDARY SO HAVE KEPT SOME SMALL POPS ACROSS THE NORTH/EAST FOR MONDAY AFTERNOON. ADDITIONAL PRECIPITATION CHANCES EXPECTED ACROSS NORTHERN IOWA FOR MONDAY NIGHT...AS ANOTHER WEAK WAVE MOVES THROUGH ALOFT...WITH DRY CONDITIONS EXPECTED TUESDAY INTO EARLY TUESDAY EVENING AS HIGH PRESSURE BUILDS INTO THE REGION BRIEFLY. RETURN FLOW SETS UP TUESDAY NIGHT...WITH A WARM FRONT ALOFT LIFTING NORTH NORTHEAST INTO THE CWA TUESDAY NIGHT. THIS FRONT IS ASSOCIATED WITH A DEVELOPING AREA OF LOW PRESSURE ALONG THE WESTERN HIGH PLAINS. MOISTURE TO INCREASE ACROSS THE STATE LATE TUESDAY NIGHT INTO WEDNESDAY AS SOUTHERLY FLOW INCREASE OFF THE GULF. COULD SEE SOME THUNDERSTORMS DEVELOP ALONG THE BOUNDARY LIFTING NORTH THROUGH THE CWA LATE TUESDAY NIGHT INTO WEDNESDAY. DEWPOINTS PUSH INTO 70S WEDNESDAY...WITH HUMID CONDITIONS RETURNING TO THE CWA. UPPER LEVEL WAVE TO PUSH EASTWARD FROM THE ROCKIES THROUGH THE CENTRAL US LATE IN THE WEEK. SFC LOW TO TRACK THROUGH THE GREAT LAKES REGION...WITH TRAILING COLD FRONT EXPECTED TO DROP THROUGH THE CWA LATE THURSDAY NIGHT INTO FRIDAY. THIS WILL BRING ADDITIONAL THUNDERSTORM CHANCES TO THE STATE WITH HIGH PRESSURE AND MAINLY DRY CONDITIONS EXPECTED INTO THE WEEKEND. EXTENDED RANGE TRYING TO BRING A WEAK SYSTEM THROUGH LATE IN THE WEEKEND...BUT LOOKS LIKE MAIN TRACK OF THE SYSTEM WILL BE JUST OFF TO THE NORTH AND EAST FOR NOW. AS FOR TEMPERATURES...EXPECT WARMING TEMPS MONDAY THROUGH WEDNESDAY WITH TEMPS NEAR OR ABOVE AVERAGE...WITH A COOL OFF TO SLIGHTLY BELOW AVERAGE TEMPS FOR THE WEEKEND. && .AVIATION...01/00Z ISSUED AT 708 PM CDT SUN AUG 31 2014 PRIMARY CONCERN WILL OBVIOUSLY BE CONVECTIVE TRENDS AND ASSOCIATED CATEGORY DEGRADATION. STORMS SHOULD BE QUITE ACTIVE THIS EVENING WITH PLENTY OF LIGHTNING...GUSTY WINDS AND HAIL. DETAILS ON HOW LOW INDIVIDUAL STORMS GO HAVE LITTLE PREDICTABILITY SO STARTED WITH IFR BUT CERTAINLY COULD GO LOWER. EXPECT THIS CONVECTION TO PERSIST THROUGH MUCH OF THE EVENING FOLLOWED BY MORE TRANQUIL VFR CONDITIONS INTO MON MORNING. && .HYDROLOGY... ISSUED AT 1241 PM CDT SUN AUG 31 2014 CONCERNS FOR FLOODING CONTINUE VERY LATE THIS AFTERNOON AND TONIGHT. CURRENT PROFILES REMAIN QUITE DRY BELOW 700 MB HOWEVER MOISTURE ADVECTION LATE AFTERNOON AND INTO TONIGHT SHOULD HELP PUSH PWAT VALUES TO NEAR 1.6 INCHES OVER A NARROW CORRIDOR BY THIS EVENING. RECENT RAINFALL...ESPECIALLY SOUTHWEST INTO THE CENTRAL COUNTIES...HAVE PRODUCED NEAR SATURATED GROUND ENOUGH TO LOWER THE THREE HOUR FFG VALUES TO NEAR 1.5 TO 2.5 INCH RANGE AS A RESULT OF HIGH RUNOFF RATES. A WIDESPREAD ONE TO TWO INCH RAINFALL WITH SPOTTY THREE INCH AMOUNTS IS LIKELY OVERNIGHT. GIVEN THE LOW FFG VALUES...LOCAL FLASH FLOODING IS A POSSIBILITY. CONTINUE TO MONITOR THE NEED FOR HEADLINES OVERNIGHT. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAIR-ADAMS-AUDUBON- BOONE-CARROLL-CASS-CLARKE-CRAWFORD-DALLAS-DECATUR-GREENE-GUTHRIE- MADISON-POLK-RINGGOLD-STORY-TAYLOR-UNION-WARREN. && SHORT TERM...DONAVON LONG TERM...BEERENDS AVIATION...SMALL HYDROLOGY...MS AUG 14/DONAVON
Hazardous weather outlook, Aug 31, 4:07 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 407 PM CDT SUN AUG 31 2014 IAZ044>048-057>059-070>073-081>083-092>094-011000- CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-CASS- ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- 407 PM CDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS THE AREA. THE PRIMARY SEVERE THREATS ARE LARGE HAIL AND HIGH WINDS...WITH AN ISOLATED TORNADO POSSIBLE. HEAVY RAINFALL IS POSSIBLE WITH SOME STORMS PRODUCING RAINFALL TOTALS OF 1 TO 3 INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL LINGER INTO MONDAY MORNING. ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED LATE TUESDAY NIGHT THROUGH FRIDAY. THE PROBABILITY OF SEVERE WEATHER IS LOW...WITH THE BEST CHANCE FOR SEVERE THUNDERSTORMS THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING INTO TONIGHT. IAZ060-011000- POLK- 407 PM CDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS THE AREA. THE PRIMARY SEVERE THREATS ARE LARGE HAIL AND HIGH WINDS...WITH AN ISOLATED TORNADO POSSIBLE. HEAVY RAINFALL IS POSSIBLE WITH SOME STORMS PRODUCING RAINFALL TOTALS OF 1 TO 3 INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL LINGER INTO MONDAY MORNING. ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED LATE TUESDAY NIGHT THROUGH FRIDAY. THE PROBABILITY OF SEVERE WEATHER IS LOW...WITH THE BEST CHANCE FOR SEVERE THUNDERSTORMS THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO TONIGHT. IAZ004>007-015>017-023>028-033>039-049-050-061-062-074-075- 084>086-095>097-011000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER- POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE- DAVIS- 407 PM CDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS THE AREA. THE PRIMARY SEVERE THREATS ARE LARGE HAIL AND HIGH WINDS...WITH AN ISOLATED TORNADO POSSIBLE. HEAVY RAINFALL IS POSSIBLE WITH SOME STORMS PRODUCING RAINFALL TOTALS OF 1 TO 3 INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL LINGER INTO MONDAY MORNING. ADDITIONAL ROUNDS OF THUNDERSTORMS ARE EXPECTED LATE TUESDAY NIGHT THROUGH FRIDAY. THE PROBABILITY OF SEVERE WEATHER IS LOW...WITH THE BEST CHANCE FOR SEVERE THUNDERSTORMS THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO TONIGHT. MJB
In the hours before
Local storm report, Aug 31, 10:37 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1037 PM CDT SUN AUG 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND GST WELLSBURG 42.43N 92.92W
08/31/2014 E65 MPH GRUNDY IA AMATEUR RADIO
MINOR TREE DAMAGE
&&
JJOHNSONLocal storm report, Aug 31, 10:45 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1045 PM CDT SUN AUG 31 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM FLASH FLOOD 2 ESE DES MOINES INT AIR41.52N 93.63W
08/31/2014 POLK IA FIRE DEPT/RESCUE
REPORTED AT SW 9TH AND LUSTER LANE. TWO
STALLED CARS. WATER 6 INCHES DEEP WITH A
CURRENT.
&&
REPORTED ATLocal storm report, Aug 31, 10:49 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1049 PM CDT SUN AUG 31 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 PM TSTM WND DMG 1 SSW BAGLEY 41.83N 94.44W
08/31/2014 GUTHRIE IA EMERGENCY MNGR
TREE DOWN OVER ROAD. REPORTED AT 1247 QUAIL
RD. TIME ESTIMATED FROM RADAR.
&&Local storm report, Aug 31, 10:50 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1050 PM CDT SUN AUG 31 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM HEAVY RAIN MADRID 41.88N 93.82W
08/31/2014 M2.35 INCH BOONE IA PUBLIC
RAINFALL SINCE 9 PM ... FELL IN 1 HOUR 45
MINUTES.
&&Local storm report, Aug 31, 10:51 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1051 PM CDT SUN AUG 31 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HEAVY RAIN 3 S POLK CITY 41.74N 93.72W
08/31/2014 M1.82 INCH POLK IA NWS EMPLOYEE
REPORTED AT NATIONAL WEATHER SERVICE: 1.82"
OF RAIN OVER ROUGHLY 90 MINUTES ENDING
1015PM/0315UTC HEAVY RAIN DURATION 1 HOUR 30
MINUTES.
&&
REPORTED AT NATIONAL WEATHER SERVICELocal storm report, Aug 31, 10:52 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1052 PM CDT SUN AUG 31 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HEAVY RAIN MADRID 41.88N 93.82W
08/31/2014 M2.35 INCH BOONE IA PUBLIC
2.35 INCHES OF RAIN... OVER 1 HOUR 45 MINUTE
PERIOD ENDING 1045PM/0345UTC HEAVY RAIN
DURATION 1 HOUR 45 MINUTES.
&&The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:10 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford | 50 min |
| Aug 31, 7:29 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac, Webster | 46 min |
| Aug 31, 7:33 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Calhoun, Carroll, Greene, Guthrie | 42 min |
| Aug 31, 7:44 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas, Webster | 46 min |
| Aug 31, 7:55 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 65 min |
| Aug 31, 8:02 PM CDT | Special Weather Statement | DMX | Boone, Dallas, Polk, Story | 88 min |
| Aug 31, 8:02 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Boone, Carroll, Dallas, Greene, Guthrie | 58 min |
| Aug 31, 8:06 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Carroll, Greene, Hamilton, Webster | 54 min |
| Aug 31, 8:08 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Kossuth, Webster, Wright | 52 min |
| Aug 31, 8:27 PM CDT | Tornado Warning | DMX | Calhoun, Hamilton, Webster | 33 min |
| Aug 31, 8:46 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 59 min |
| Aug 31, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Story | 57 min |
| Aug 31, 9:12 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 1 more | 48 min |
| Aug 31, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Marshall, Tama | 60 min |
| Aug 31, 9:46 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 44 min |
| Aug 31, 9:55 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy, Tama | 50 min |
| Aug 31, 10:09 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Warren | 51 min |
| Aug 31, 10:10 PM CDT | Flash Flood Warning | DMX | Dallas, Polk | 6 hr |
| Aug 31, 11:49 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Monroe, Wapello | 41 min |
| Sep 1, 12:31 AM CDT | River Flood Warning | DMX | Polk | 5 days |
| Sep 1, 11:11 AM CDT | River Flood Warning | DMX | Polk | 66 hr |
Nearby
Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.